Alert archive / Alaska / Freezing Rain Advisories in 2007

Freezing Rain Advisory 13, NWS Anchorage, AK

December 11, 2007

NWS Anchorage, AK issued this freezing rain advisory at Dec 11, 2007, 1:09 AM AKST. It took effect at Dec 11, 2007, 6:09 AM AKST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2007, 1:09 AM AKST (10:09 UTC)
In effect from
Dec 11, 2007, 6:09 AM AKST
Expired
Dec 11, 2007, 10:00 AM AKST
In force
4 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK41 PAFC 111509
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
609 AM AST TUE DEC 11 2007

AKZ101-111800-
/X.NEW.PAFC.ZR.Y.0013.071211T1509Z-071211T1800Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
609 AM AST TUE DEC 11 2007

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM AST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM AST THIS MORNING. 

NEAR FREEZING TEMPERATURES COMBINED WITH RAIN FALLING THIS MORNING
WILL CREATE AREAS OF SLICK SURFACES. COLDER AIR WILL BE SPREADING
OVER THE CITY TO CHANGE THE RAIN TO SNOW BY LATER THIS MORNING.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$
3 follow-up statements
000 
WWAK41 PAFC 111617
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
717 AM AST TUE DEC 11 2007

AKZ111-111800-
/X.EXA.PAFC.ZR.Y.0013.000000T0000Z-071211T1800Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
717 AM AST TUE DEC 11 2007

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM AST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM AST THIS MORNING. 

NEAR FREEZING TEMPERATURES COMBINED WITH RAIN FALLING THIS
MORNING WILL CREATE AREAS OF SLICK SURFACES. COLDER AIR WILL BE
SPREADING OVER THE CITY TO CHANGE THE RAIN TO SNOW BY LATER THIS
MORNING.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$

AKZ101-111800-
/X.CON.PAFC.ZR.Y.0013.000000T0000Z-071211T1800Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
717 AM AST TUE DEC 11 2007

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THIS
MORNING...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THIS
MORNING. 

NEAR FREEZING TEMPERATURES COMBINED WITH RAIN FALLING THIS
MORNING WILL CREATE AREAS OF SLICK SURFACES. COLDER AIR WILL BE
SPREADING OVER THE CITY TO CHANGE THE RAIN TO SNOW BY LATER THIS
MORNING.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$
000 
WWAK41 PAFC 111759
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
859 AM AST TUE DEC 11 2007

AKZ101-111900-
/X.EXT.PAFC.ZR.Y.0013.000000T0000Z-071211T1900Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
859 AM AST TUE DEC 11 2007

...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 10 AM AST THIS
MORNING...

THE FREEZING RAIN ADVISORY IS NOW IN EFFECT UNTIL 10 AM AST THIS
MORNING. 

NEAR FREEZING TEMPERATURES COMBINED WITH RAIN FALLING THIS
MORNING WILL CREATE AREAS OF SLICK SURFACES. COLDER AIR WILL BE
SPREADING OVER THE CITY TO CHANGE THE RAIN TO SNOW BY LATER THIS
MORNING.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$

AKZ111-111900-
/X.EXT.PAFC.ZR.Y.0013.000000T0000Z-071211T1900Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
859 AM AST TUE DEC 11 2007

...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 10 AM AST THIS
MORNING...

THE FREEZING RAIN ADVISORY IS NOW IN EFFECT UNTIL 10 AM AST THIS
MORNING. 

NEAR FREEZING TEMPERATURES COMBINED WITH RAIN FALLING THIS
MORNING WILL CREATE AREAS OF SLICK SURFACES. COLDER AIR WILL BE
SPREADING OVER THE CITY TO CHANGE THE RAIN TO SNOW BY LATER THIS
MORNING.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$
000 
WWAK41 PAFC 111907
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1007 AM AST TUE DEC 11 2007

AKZ101-111-112015-
/X.EXP.PAFC.ZR.Y.0013.000000T0000Z-071211T1900Z/
ANCHORAGE-MATANUSKA VALLEY-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA...PALMER...WASILLA...SUTTON...CHICKALOON
1007 AM AST TUE DEC 11 2007

...FREEZING RAIN ADVISORY HAS EXPIRED...

THE FREEZING RAIN ADVISORY IS NO LONGER IN EFFECT. 

PRECIPITATION HAS CHANGED TO SNOW ACROSS THE ANCHORAGE AND
MATANUSKA VALLEY REGION.

$$

What forecasters said that day

The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this freezing rain advisory went out at Dec 11, 12:15 AM AKST, 54 minutes earlier.

Area forecast discussion, Dec 11, 12:15 AM AKST, 54 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
515 AM AST TUE DEC 11 2007

.MODEL DISCUSSION...
MODELS OVER THE EAST DOMAIN ARE HANDLING THE RELATIVELY ACTIVE
PATTERN WELL. HOWEVER THE MODELS CONTINUE TO STRUGGLE WITH THE NEXT
NORTH PACIFIC SYSTEM APPROACHING THE BERING LATER IN THE WEEK. THERE
HAS BEEN NO CONSISTENCY BETWEEN THE MODELS OR WITH EACH MODEL
ITSELF...EXCEPT THE ECMWF HAS SHOWN THE MOST CONSISTENT SOLUTION.
OVERALL THE MODELS ARE TRYING TO DECIDE BETWEEN A TRACK ABOVE OR
BELOW THE ALEUTIAN CHAIN. UNTIL THEY START MERGING TO ONE
TRACK...HAVE DECIDED TO STICK WITH THE NORTHERLY SOLUTION ALREADY IN
THE FORECAST.

.ANALYSIS AND UPPER LEVELS...
UPPER LEVEL TROUGH STRETCHING OVER SOUTHWEST ALASKA AND INTO THE GULF
IS BEING PUSHED BY A WEAK RIDGE CURRENTLY OVER THE ALASKA PENINSULA
WITH ANOTHER TROUGH BEHIND THAT. AT THE SURFACE...A LOW JUST
EAST-NORTHEAST OF KODIAK CONTINUES TO PUSH RAIN ALONG THE NORTH GULF
COAST THEN INLAND WHERE SNOW IS MIXING IN. THE LOW IS PULLING COLD
AIR INTO THE GULF FROM THE OTHER SIDE OF THE ALASKA RANGE CREATING
VERY GUSTY WINDS OVER KODIAK ISLAND AND OVER THE BARREN ISLANDS. A
GALE FORCE SURFACE LOW IS CURRENTLY SOUTH OF THE CENTRAL ALEUTIANS
AND HEADING NORTHEAST.

.SHORT TERM FORECAST...
EAST DOMAIN...COLD AIR ADVECTION IS MAKING ITS WAY ACROSS THE ALASKA
RANGE ON THE BACKSIDE OF THE GULF LOW AND WILL CHANGE PRECIPITATION
TO SNOW ACROSS SOUTHCENTRAL THROUGH THE DAY. DECIDED TO PULL BACK ON
AMOUNTS OF SNOW FOR THE ANCHORAGE BOWL FOR TODAY AS THE THERMAL
PACKING AND AVAILABLE MOISTURE ARE NOT AT THE OPTIMUM PLACE AS WE
HOPED...HOWEVER STILL EXPECT SOME SNOW SHOWERS THROUGH THE DAY. A
BRIEF RIDGE WILL MOVE OVER SOUTHCENTRAL TONIGHT BEFORE THE LOW
CURRENTLY SOUTH OF THE ALEUTIANS TRAVELS NORTHEAST INTO THE GULF AND
OVER KODIAK TOMORROW AFTERNOON AND HANG IN THE GULF THROUGH THURSDAY
NIGHT. THIS SYSTEM DOES NOT LOOK AS WARM AS THE PREVIOUS...HOWEVER
STILL EXPECT RAIN AS THE PREDOMINANT TYPE OVER KODIAK AND ALONG THE
NORTH GULF COASTS.
WEST DOMAIN...THE LOW TRAVELING NORTHEAST BELOW THE CHAIN WILL BRING
GALE FORCE WINDS AND A MIX OF RAIN AND SNOW FROM THE CENTRAL
ALEUTIANS TO THE ALASKA PENINSULA THROUGH WEDNESDAY. A RIDGE WILL
FOLLOW CLOSE BEHIND TO CLEAR OUT CONDITIONS. SOUTHWEST ALASKA IS
CURRENTLY UNDER A WEAK RIDGE WHICH IS ALLOWING ISOLATED SHOWERS TO
PUSH THROUGH. EXPECT THE WINDS AND PRECIPITATION TO ONLY MAKE IT INTO
BRISTOL BAY WEDNESDAY AS A RIDGE OVER THE INTERIOR HOLDS IT OFF FROM
COMING ANY FARTHER NORTH.

.LONG TERM FORECAST...
AS STATED IN THE MODEL DISCUSSION...THE WEST IS HAVING A HARD TIME
RESOLVING A SOLUTION AND THEREFORE IS QUITE UNCERTAIN IN THE LONG
RANGE. HOWEVER...THE UPPER LEVELS LOOK TO BE SETTING UP WITH A DEEP
TROUGH OVER EASTERN ALASKA AND A RIDGE OVER WESTERN ALASKA THIS
WEEKEND ALLOWING MUCH COLDER TEMPERATURES TO SLIDE DOWN FROM THE
ARCTIC. UNFORTUNATELY THIS WOULD ALSO KEEP SOUTHCENTRAL IN A MOSTLY
DRY PATTERN AS WELL.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE
MARINE...GALE 130 132 150 155 160 165 170 171 172 175
FIRE WEATHER...NONE

LR DEC 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 10:00 PM AKSTSmall Craft AdvisoryAFC25 hr
Dec 10, 11:00 PM AKSTGale WarningAFC12 hr
Dec 10, 11:00 PM AKSTSmall Craft AdvisoryAFC7 days
Dec 10, 11:00 PM AKSTSmall Craft AdvisoryAFC12 hr
Dec 11, 1:45 AM AKSTGale WarningAFC9 hr
Dec 11, 2:00 AM AKSTSmall Craft AdvisoryAFC9 hr
Dec 11, 3:45 AM AKSTSmall Craft AdvisoryAFC7 hr
Dec 11, 11:00 AM AKSTGale WarningAFC4 days
Dec 11, 11:00 AM AKSTGale WarningAFC12 hr
Dec 11, 11:00 AM AKSTSmall Craft AdvisoryAFC48 hr
Dec 11, 11:00 AM AKSTSmall Craft AdvisoryAFC7 days

Nearby

Freezing Rain Advisories in Alaska, 2007Every freezing rain advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.